I’ve had a horrible week of migraine trouble and the worst part is that I kind of brought it on myself 😦 I have been on Topamax for migraine prevention for a few months at least and while it was helping the migraines, it was causing water weight gain and constant noticeable bloating which I wasn’t thrilled with.
So, I asked my doctor to try something else and was tapered off Topamax and switched to Propranolol (a beta blocker). Big mistake. As soon as I went off the Topamax entirely, the migraines came back with a vengeance. The Propranolol didn’t seem to help at all. In fact, all the beta blocker managed to do was lower my already low blood pressure to the point that I often felt dizzy and faint.
Now I’m starting to switch back to the Topamax, but still suffering the lingering effects of this migraine flare up. I hate that the Topamax actually makes me look puffy and fatter and makes my clothes too tight, but right now, I guess that is preferable to these migraines since I can’t function at all when they strike. WHY DO ALL PRESCRIPTIONS THAT WORK FOR ME HAVE TO HAVE SUCH SUCKY SIDE EFFECTS???